Florida, 2020

Damaging Winds in Florida, July 21 to 22, 2020

July 21 to 22, 2020 · NWS TAE · 42 events in 12 counties and zones

The east coast sea breeze was very active on July 21st and 22nd. A squall line developed on both afternoons and pushed from east to west across the Florida big bend and panhandle, resulting in numerous downed trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$35,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

The east coast sea breeze was very active on July 21st and 22nd. A squall line developed on both afternoons and pushed from east to west across the Florida big bend and panhandle, resulting in numerous downed trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 21, 2:30 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 21, 2:30 PM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
330 PM EDT Tue Jul 21 2020

.NEAR TERM [Today through tomorrow]...

Scattered convection across the Florida panhandle will continue to
gradually propagate northwestward through the remainder of the
afternoon. Additional scattered convection is expected across the
southeast big bend and adjacent south-central Georgia as the
Atlantic sea breeze pushes westward late this afternoon into the
early evening hours. The 12z KTAE sounding has enough mid-level dry
air aloft that a few storms today could be on the strong side with
gusty winds. DCAPE values are near 1000 j/kg. Overnight lows will
generally be in the low to mid 70s.

For Wednesday, similar conditions are expected with scattered late
morning through afternoon convection and highs in the low to mid
90s.

.SHORT TERM [Wednesday night through Thursday night]...

Much of the area will reside between a westward moving tropical
wave to our south and a large upper level ridge to our north
through the duration of the short term. Between these two
features, easterly flow will continue and slightly better moisture
content moving into the region will fuel higher rain chances on
Thursday. Storm motions will be a little faster so expect gusty
winds with any storms, but flooding rain is not expected due to
these faster storm motions. High temperatures will remain above
normal with highs reaching the mid 90s.

.LONG TERM [Friday Through Tuesday]...

The upper level pattern begins to grow more amplified across the
CONUS as a large upper level ridge strengthens over the central
US. For our area, mid-level flow gradually transitions from
easterly to northerly. Some solutions indicate a back door front
moving into the region from the northeast later in the weekend.
While this "front" won't bring any cooler temperatures, it will
help serve as a focus for shower and thunderstorm development, in
addition to our normal summertime pop-up thunderstorms. Most
guidance indicates the possibility of this front stalling across
the south so left rain chances slightly above normal for next
week.

&&

.AVIATION...
[Through 18Z Wednesday]

Scattered afternoon convection will diminish this evening. VFR
conditions are expected to prevail away from convection.

&&

.MARINE...

Elevated southeasterly and easterly flow around 15 knots will
continue through the next few days leading to cautionary boating
conditions across our waters. Seas will also be elevated and
around 3 to 5 feet through the end of the week. A backdoor front
will approach the Gulf coast by the weekend and it should be
enough to lessen the easterly trade winds below cautionary levels.
Showers and thunderstorms are likely through much of the period
with the greatest coverage expected in the overnight and morning
hours.

&&

.FIRE WEATHER...

While temperatures will remain above average, elevated moisture
will keep red flag conditions from getting met. Transport winds
out of the southeast will be elevated, as well as mixing heights,
so dispersions will be on the higher side the next few days.
Scattered showers and storms can be expected the next few days.

&&

.HYDROLOGY...

There are no significant flooding concerns for the next several
days. Isolated to scattered afternoon showers and thunderstorms
will occasionally produce isolated heavy rain totals, but nothing
atypical for summer is expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  96  74  94  74 /  30  50  10  40  20
Panama City   76  92  77  90  76 /  20  50  30  50  20
Dothan        73  95  73  94  73 /  20  40  10  40  10
Albany        74  96  75  96  75 /  30  30  10  30  10
Valdosta      73  94  73  94  73 /  20  50   0  40  10
Cross City    72  94  73  93  72 /  20  60  10  60  10
Apalachicola  78  90  78  88  78 /  20  40  30  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...DVD
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...Dobbs

In the hours before

Local storm report, Jul 21, 2:31 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT TUE JUL 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND GST     CHOCTAW BEACH           30.48N 86.33W
07/21/2020  M42 MPH          WALTON             FL   MESONET

            FSWN CHOCTAW BEACH MEASURED A WIND GUST OF
            42 MPH.

&&
Local storm report, Jul 21, 2:47 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT TUE JUL 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     MARINE TSTM WIND 4 WSW SAINT TERESA      29.92N 84.51W
07/21/2020  M39 MPH          FRANKLIN           FL   MESONET

            FSU COASTAL AND MARINE LAB WEATHERSTEM
            MEASURED A GUST TO 39 MPH.

0129 PM     MARINE TSTM WIND 1 WNW MILLVILLE         30.16N 85.65W
07/21/2020  M40 MPH          BAY                FL   MESONET

            40 MPH GUST MEASURED AT WUNDERGROUND SITE
            KFLPANAM29.

0135 PM     TSTM WND GST     3 NW DONALSONVILLE      31.07N 84.92W
07/21/2020  M41 MPH          SEMINOLE           GA   AWOS

            AWOS STATION K17J DONALSONVILLE AIRPORT.

0142 PM     MARINE TSTM WIND 2 N MAGNOLIA BEACH      30.19N 85.73W
07/21/2020  M40 MPH          BAY                FL   MESONET

            THE GULF COAST STATE COLLEGE WEATHERSTEM
            GUSTED TO 40 MPH.

0153 PM     MARINE TSTM WIND 3 NNE GULF LAGOON BEACH 30.20N 85.77W
07/21/2020  M42 MPH          BAY                FL   MESONET

            FSWN PANAMA CITY BEACH SPORTS COMPLEX
            WEATHERSTEM MEASURED A WIND GUST OF 42 MPH.

0206 PM     MARINE TSTM WIND 1 SE GULF RESORT BEACH  30.21N 85.88W
07/21/2020  M39 MPH          GMZ750             FL   MESONET

            STATION PCBF1 PANAMA CITY BEACH, FL.

0317 PM     TSTM WND GST     CHOCTAW BEACH           30.48N 86.33W
07/21/2020  M42 MPH          WALTON             FL   MESONET

            FSWN CHOCTAW BEACH MEASURED A WIND GUST OF
            42 MPH.

&&
Local storm report, Jul 21, 3:06 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT TUE JUL 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     HOLMES COUNTY AIRPORT   30.83N 85.60W
07/21/2020  M47 MPH          HOLMES             FL   AWOS

            AWOS STATION K1J0 HOLMES COUNTY AIRPORT.

&&
Special weather statement, Jul 21, 3:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM CDT Tue Jul 21 2020

ALZ066-069-212100-
Dale AL-Houston AL-
332 PM CDT Tue Jul 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALE AND NORTHWESTERN
HOUSTON COUNTIES UNTIL 400 PM CDT...

At 332 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Midland City to near Daleville. Movement
was north at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Ozark, Fort Rucker, Midland City, Newton, Pinckard,
Clayhatchee, Bells Crossroads, Hunt Field, Waterford, Hooper Stage
Field, Knox Field, Mabson, Ewell, Cairns Aaf, Wicksburg, Echo, Dean
Church Road, Bagwells Crossroads and Lowe Army Heliport.

LAT...LON 3161 8544 3139 8544 3119 8563 3119 8570
      3135 8576
TIME...MOT...LOC 2032Z 172DEG 8KT 3140 8550 3123 8565

42-DVD
Special weather statement, Jul 21, 3:41 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT Tue Jul 21 2020

FLZ034-134-212145-
Coastal Dixie FL-Inland Dixie FL-
441 PM EDT Tue Jul 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR DIXIE COUNTY UNTIL 545 PM EDT...

At 440 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Bell to 10 miles south of
Fowlers Bluff. Movement was west at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Tennille,
Shamrock, Clara, Cross City Airport, Shired Island, Old Town,
Guaranto Springs, Jena, Hines, Jonesboro, Eugene, Fletcher, Yellow
Jacket and Fanning Springs.

LAT...LON 2939 8323 2946 8336 2957 8345 2967 8342
      2967 8336 2982 8332 2982 8293 2972 8295
      2972 8296 2970 8294 2970 8296 2963 8297
      2958 8295 2959 8294 2954 8298 2947 8298
      2937 8307 2934 8307 2932 8314 2929 8317
TIME...MOT...LOC 2040Z 073DEG 13KT 2981 8275 2924 8304

42-DVD
Special weather statement, Jul 21, 3:48 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
348 PM CDT Tue Jul 21 2020

ALZ067-212115-
Henry AL-
348 PM CDT Tue Jul 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY COUNTY UNTIL
415 PM CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abbeville, moving northwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Newville, Capps, Murphy Station, Graball and Edwin.

LAT...LON 3171 8541 3170 8532 3153 8521 3142 8537
      3146 8542
TIME...MOT...LOC 2047Z 141DEG 9KT 3154 8535

42-DVD

The radar

The Moody AFB radar (KVAX), 121 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

42 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dixie

When
July 21, 4:00 PM EST
Where
Dixie County, 2.74 mi NW of Guaranto Springs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
29.800, -82.960

A tree was blown down onto a power line and sparked a fire.

Thunderstorm Wind, Taylor

When
July 21, 5:15 PM EST
Where
Taylor County, Perry
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.110, -83.580

Numerous trees were blown down.

Thunderstorm Wind, Taylor

When
July 21, 5:15 PM EST
Where
Taylor County, 1 mi S of Perry
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.096, -83.580

A spotter estimated wind gusts of 60 mph.

Thunderstorm Wind, Jefferson

When
July 21, 5:53 PM EST
Where
Jefferson County, 3.01 mi SSW of Lamont
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.330, -83.830

A tree was blown down along South Salt Road.

Thunderstorm Wind, Jefferson

When
July 21, 5:57 PM EST
Where
Jefferson County, 3.63 mi NE of Lloyd
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.500, -83.970

A tree was blown down near the intersection of Old Lloyd Road and Taylor Road.

Thunderstorm Wind, Jefferson

When
July 21, 6:00 PM EST
Where
Jefferson County, 3.51 mi N of Limestone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.400, -84.010

A tree was blown down along St Augustine Road.

Thunderstorm Wind, Jefferson

When
July 21, 6:00 PM EST
Where
Jefferson County, 1.82 mi SE of Drifton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.470, -83.860

A tree was blown down on I-10 near Mile Marker 227.

Thunderstorm Wind, Wakulla

When
July 21, 6:05 PM EST
Where
Wakulla County, 0.91 mi NE of Newport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.200, -84.170

Fallen trees or limbs resulted in a power outage along Highway 98 near Lighthouse Road as reported by the Duke Energy Outage website.

Thunderstorm Wind, Wakulla

When
July 21, 6:05 PM EST
Where
Wakulla County, 0.6 mi W of Wakulla
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.230, -84.240

Fallen trees or limbs resulted in a power outage along Highway 267 just west of Woodville Highway as reported by the Duke Energy Outage website.

Thunderstorm Wind, Wakulla

When
July 21, 6:05 PM EST
Where
Wakulla County, 1.38 mi S of Vereen
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.250, -84.230

Fallen trees or limbs resulted in a power outage along Woodville Highway near Commerce Blvd as reported by the Duke Energy Outage website.

Thunderstorm Wind, Wakulla

When
July 21, 6:06 PM EST
Where
Wakulla County, 2.83 mi SSW of Shadeville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.150, -84.310

A tree was blown down near the intersection of Spring Creek Highway and Brown Donaldson Road.

Thunderstorm Wind, Wakulla

When
July 21, 6:12 PM EST
Where
Wakulla County, 0.91 mi NW of Crawfordville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.180, -84.380

Numerous trees and power lines were blown down across Wakulla county.

Thunderstorm Wind, Leon

When
July 21, 6:21 PM EST
Where
Leon County, 1.79 mi E of Belair
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.380, -84.240

Several trees were blown down.

Thunderstorm Wind, Bay

When
July 22, 12:06 PM CST
Where
Bay County, 0.91 mi NE of West Panama City
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.180, -85.790

A tree was blown down on Allison Ave.

Thunderstorm Wind, Lafayette

When
July 22, 2:09 PM EST
Where
Lafayette County, Mayo
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.050, -83.170

A tree was blown down in Mayo.

Thunderstorm Wind, Taylor

When
July 22, 2:35 PM EST
Where
Taylor County, Perry
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.110, -83.580

Two trees were blown down on county roads.

Thunderstorm Wind, Jefferson

When
July 22, 3:16 PM EST
Where
Jefferson County, 0.69 mi N of Wacissa
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.360, -83.990

Large tree limbs were blown down onto power lines and resulted in a few hundred power outages.

Thunderstorm Wind, Jefferson

When
July 22, 3:26 PM EST
Where
Jefferson County, 0.69 mi N of Lloyd
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.480, -84.020

Large tree limbs were blown down onto power lines and resulted in several hundred power outages.

Thunderstorm Wind, Leon

When
July 22, 3:37 PM EST
Where
Leon County, 2.39 mi SSW of Chaires Crossing
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.390, -84.130

A tree was blown down on Hunter Woods Lane.

Thunderstorm Wind, Leon

When
July 22, 3:47 PM EST
Where
Leon County, 3.51 mi N of Brown House
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.350, -84.510

A tree and wires were blown down off Bloxham Cutoff Road.

Thunderstorm Wind, Gadsden

When
July 22, 4:15 PM EST
Where
Gadsden County, 2.75 mi WSW of Sawdust
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.520, -84.710

Trees were blown down near Hosford Highway and Old Federal Road.

Thunderstorm Wind, Gadsden

When
July 22, 4:26 PM EST
Where
Gadsden County, 2.38 mi W of Oak Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.690, -84.770

A tree was blown down on power lines off of South Oak Road.

Thunderstorm Wind, Gadsden

When
July 22, 4:32 PM EST
Where
Gadsden County, 2.39 mi SSW of Rosedale
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.620, -84.820

A tree was blown down and blocking the eastbound lanes of I-10 at Mile Marker 166.

Thunderstorm Wind, Gadsden

When
July 22, 4:32 PM EST
Where
Gadsden County, 3.05 mi ENE of Chattahoochee
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.710, -84.790

Two trees were blown down near Faceville Road and Cypress Street.

Thunderstorm Wind, Calhoun

When
July 22, 3:50 PM CST
Where
Calhoun County, 0.91 mi SE of Nettle Ridge
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
30.460, -85.030

A tree fell on a SUV and resulted in one minor injury from a broken windshield on NE Mason Road.

Thunderstorm Wind, Calhoun

When
July 22, 3:53 PM CST
Where
Calhoun County, 1.82 mi SE of Red Oak
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.440, -85.120

A tree was blown down onto a power line off Willard Smith Road.

Thunderstorm Wind, Calhoun

When
July 22, 3:57 PM CST
Where
Calhoun County, 2.16 mi SSE of Abe Springs
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.330, -85.130

Several trees were blown down across Highway 71.

Thunderstorm Wind, Jackson

When
July 22, 4:01 PM CST
Where
Jackson County, 5.65 mi SSE of Inwood
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.620, -84.950

A tree was blown down off South Blueberry Drive.

Thunderstorm Wind, Calhoun

When
July 22, 4:10 PM CST
Where
Calhoun County, 3.51 mi S of Mossy Pond
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.460, -85.300

A tree was blown down along Melvin New Grade Road.

Thunderstorm Wind, Calhoun

When
July 22, 4:15 PM CST
Where
Calhoun County, 1.38 mi WSW of Macedonia
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.520, -85.070

Three trees were blown down on NE Lee Farm Road.

Thunderstorm Wind, Calhoun

When
July 22, 4:15 PM CST
Where
Calhoun County, 0.6 mi E of Center Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.550, -85.320

A tree was blown down onto a power line near Walter Potts Road.

Thunderstorm Wind, Bay

When
July 22, 4:20 PM CST
Where
Bay County, 6.47 mi NNE of Wetappo
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.140, -85.390

Trees were blown down on Highway 22 near the Bay and Gulf county line.

Thunderstorm Wind, Bay

When
July 22, 4:22 PM CST
Where
Bay County, 0.91 mi NW of Youngstown
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
30.370, -85.440

A tree was blown down and blocked a driveway in the Youngstown area.

Thunderstorm Wind, Bay

When
July 22, 4:25 PM CST
Where
Bay County, 1.5 mi NNE of Saunders
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
30.440, -85.410

A tree was blown down on Sandstone Road.

Thunderstorm Wind, Jackson

When
July 22, 4:25 PM CST
Where
Jackson County, 2.74 mi ENE of Sills
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.960, -85.240

A tree was blown down near the intersection of Highway 2 and Old US Road.

Thunderstorm Wind, Washington

When
July 22, 4:30 PM CST
Where
Washington County, Singer Road
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
30.450, -85.480

A tree was blown down on Singer Road.

Thunderstorm Wind, Washington

When
July 22, 4:40 PM CST
Where
Washington County, Chipley
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.770, -85.530

Multiple trees were blown down in Chipley.

Thunderstorm Wind, Bay

When
July 22, 4:43 PM CST
Where
Bay County, 3.51 mi N of Vicksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
30.370, -85.670

A tree was blown down and damaged a fence off White Oaks Blvd.

Thunderstorm Wind, Bay

When
July 22, 4:45 PM CST
Where
Bay County, Southport
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.280, -85.640

Several trees were blown down in Southport.

Thunderstorm Wind, Washington

When
July 22, 4:50 PM CST
Where
Washington County, Vernon
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.620, -85.710

Multiple trees were blown down in Vernon.

Thunderstorm Wind, Walton

When
July 22, 5:35 PM CST
Where
Walton County, 1.91 mi ENE of De Funiak Springs
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.730, -86.090

A tree was blown down near North Norwood Road and Highway 90.

Thunderstorm Wind, Walton

When
July 22, 5:37 PM CST
Where
Walton County, 0.91 mi NE of De Funiak Springs
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.730, -86.110

A tree was blown down off East Burdick Ave.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 912348, 912350, 912351, 912352, 912354, 912355, 912356, 912357, 912359, 912361, 912362, 912363, 912364, 912365, 912366, 912368, 912369, 912370, 912371, 912372, 912386, 912391, 912393, 912394, 912373, 912378, 912379, 912380, 912383, 912384, 912385, 912387, 912388, 912389, 912390, 912392, 912395, 912396, 912398, 912399, and more.